Moles and RA meds

I've got myself in a bit of a tizzy after finding what I think is a mole on my arm (thought at first it was a scab and tried to pick it which made it bleed). It's a dark sort of purpley colour, only small but definitely very new. So I did a very silly thing and started reading up on moles and have scared myself witless. Can RA meds (Dmards, etc, have anything to do with this?)

I've made an appt with my GP next week but am worried that I will be wasting his time over nothing and he won't be very impressed. Help!

5 Replies

oldestnewest
  • You are not worrying about nothing,but you have made the right decision to go and see the dr. Leave it alone until you see him. You could always ring and tell them that you have a mole and it has bled and is a funny colour they might get you in sooner. sylvi.xx

  • Hi Mags,

    Dont know about RA meds causing moles but you have definately done the right thing making an appointment. Might be worth phoning and explaining the problem like Sylvi says, they might get you in sooner and def better to be safe than sorry.

    Let us know how you get on.

    Mary x

  • Never heard of a link between DMARDs and skin growths. But great that you've booked appt straight away, as that's got to be the best thing to do. Try not to scare yourself witless beforehand, as probability is on your side..... Polly

  • The fact that you have acted straight away. they are various types of moles and some are less serious than others try not to worry xx

  • Hi Mags126

    Unfortunately there is some evidence that methotrexate-treated RA patients can have a slightly increased risk of skin cancer, as methotrexate can make you more sensitive to the sun (photosensitive). So environmental factors such as increased exposure to ultraviolet (UV) light may play a role in accentuating this risk, but a normal level of precaution should be fine, you should not need to avoid the sun outright, but may just need to be more cautious than you used to be. As the others have mentioned, it is always best to get these things checked out and I hope the GP will be able to put your mind at ease next week.

    Kind regards

    Sarah Kate

    NRAS Helpline

You may also like...